Vitamin B12 symptoms

Hi there ,

Please can someone help offer me some advice . I saw my consultant just under two weeks ago and he has put me on B12 B1 and thiamine tabs before that I was taking Bcomplex . Please can someone tell me does b12 tablets help with breathlessness feeling heavy like fluid in my legs and body tho have put on some weight not much about half stone . I am so exhausted and jittery feel weak and feint when I sit down or stand up and brain fog . How long does it take for vitamin b12 to work ?

My consultant also tested my vitamin d zinc and magnesium though haven’t results as yet. I am fighting my work to get moved closer to home as I believe I should have a disability rating though they keep passing me from pillar to post.

Thank you so much for taking the time to read this and for all your help as you are all so supportive .

Thank you

8 Replies

oldestnewest
  • i think b12 help with breathless ness i read also lack of vit d makes asthma worse, i have had 11 doses of b12 and stillfeeling shite but have had mega stress for months so thatmaybe why. i hope someone has answers for you .

  • Hi Bluepettals2 so sorry to hear that you are not feeling any better either . Hopefully u get some relief soon . Thank you for your kind reply I do have major stress also at home and work and can’t seem to get away from either .

    Thank you .:)

  • So sorry to hear of how you're feeling. Hard going isn't it when feeling like this.

    Which type of B12 are you on? Some people don't feel the benefit of cyanocobalamin or hydroxocobalamin but feel better with methylcobalamin (the active form of B12). We also need adequate intrinsic factor in our stomach to absorb vitamin B12. So taking a sublingual B12/methylcobalamin may bypass this problem if low instrinsic factor is an issue.

    Talk to your doctor about this first though before making any changes to your treatment plan.

    livestrong.com/article/4668...

    methylcobalamininfo.com/sub...

  • Hi Hea72 ,

    Thank you so much for getting back to me . Yes feel dizzy most of the time and like my legs aren’t there tho just have to cope with it . I get v warm feel feint but take paracetamol which seems to help all the time . The b12 I have been given is by synergy it’s cyanovit- b12 tho I think last time it was the methobylanin . I’m only on it under two weeks it’s not helping my yet I just hope it’s not making me worse it’s 1000mg. I was also given thiamin as constant migraines and feeling sick and also given b6 . I just wonder will I ever feel well .

    Thank you so much I appreciate all your advice .

  • Soprano67 there is a lot of information on B12 deficiency on the PAS forum. Your symptoms could be caused by B12 deficiency.

    healthunlocked.com/pasoc

    Are you UK based - if you post on the PAS forum it would be good to know where you are based as treatment protocols vary - and also if you have blood tests that were done before you were put on the tablets. Also, what strength the tablets are - though sounds like they are high strength - 1000mcg +

    Please note that methylcobalamin works well for some people but there are a lot of people who find it does nothing for them and that other forms are actually much better.

    How long it takes to feel better will depend on what exactly is causing the symptoms you mention - if you have macrocytic anaemia - larger rounder red blood cells - then it could take a few months at least.

  • Hi Gambit62 ,

    Thanks so much for your kind reply I really appreciate it . I am based in Northern Ireland . I was tested for b12 when I was taking bcomplex tho stopped taking them four days before test . I am always anaemia it seems either ferritin folate or b12 is low . I’m wondering should I go back to see my gp and ask about breathlessness . My vision goes blurry too feel feint dizzy and no energy with migraines every day .

    Thank you so much any advice is great .

    Thanks

    Angela

  • There are different types of anaemia - iron based anaemia makes your red blood cells smaller - folate and B12 deciency make your red blood cells rounder and larger than normal.

    Both will make your blood less efficient at carrying oxygen from your lungs to cells that need it and both types of anaemia will cause the symptoms you describe.

    It takes a while for anaemia to clear - 2 weeks definitely isn't going be enough - give it a couple of months at least.

  • I took Pleurisy in July that was caused by low folate and not strong enough level of thyroxine then took reaction to antibiotic caused really swollen throat glands. I saw my consultant under two weeks ago and he prescribed b12 . I feel feint all the time and dizzy but get through it and feel so heavy like fluid . I’m not sure which anaemia I have though I stopped folate as I’ve three months it went from 2 - 20.

    Thank you so much I really appreciate your advice .

    Thanks

    Angela

You may also like...